MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692814
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the sureshot meta standard drill guide probe sterile package was partially open which compromised the product's sterility.It is unknown whether this problem was noticed in a surgical environment or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
H3, h6: smith and nephew has not received the device associated for the reported event, in order to fully evaluate the complaint.Consequently, a thorough investigation could not be rendered, nor could confirm the reported failure.The shipping information was provided, and all efforts were made to locate the device but the tracking number is not valid on the carrier's site and we have no evidence that it was ever received by the complaint investigation team for evaluation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping and/or mishandling.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported, during set up for an internal fixation surgery, the sureshot meta standard drill guide probe sterile package was partially open which compromised the product's sterility.As this was noticed before procedure, there was not any patient involved.
 
Additional Manufacturer Narrative
Section h10 (updated results of investigation): the associated device was returned and evaluated.The visual inspection revealed the end of the sterile packaging is open.However, a review made by the quality engineering team revealed that the device history records showed that (b)(6) units were released on the 23rd of september and 2021.Reviewing the complaint history record there were no notable occurrences of similar failures.Based on the pictures attached to the complaints the chevron end of the units seem to have been open.This type of failure is not consistent with the manufacturing process as the flat edge is what is sealed during manufacturing.Additionally, this failure would have been caught during quality control's final packaging inspection.No additional action is required at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 24 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the card with cord end first should be placed into the pouch and the probe end should be toward the opening.Then the pouch should be sealed close to die cut card.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping or mishandling.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
SURESHOT META STANDARD DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14311448
Report Number1020279-2022-02223
Device Sequence Number4833796
Product Code OLO
UDI-Device Identifier03596010648143
UDI-Public03596010648143
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71692814
Device Catalogue Number71692814
Device Lot Number21HK00157
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer11/30/2022
05/03/2023
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date11/30/2022
05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown